Alert archive / California / Wind Advisories in 2016
Wind Advisory 37, NWS Hanford, CA
NWS Hanford, CA issued this wind advisory at Nov 18, 2016, 8:18 AM PST. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Nov 18, 2016, 8:18 AM PST (16:18 UTC)
- Expired
- Nov 18, 2016, 4:00 PM PST
- In force
- 8 hr
- Issued by
- NWS Hanford, CA
The text
As transmitted.
781 WWUS76 KHNX 181618 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 818 AM PST FRI NOV 18 2016 CAZ095-190000- /O.NEW.KHNX.WI.Y.0037.161118T1618Z-161119T0000Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 818 AM PST FRI NOV 18 2016 ...WIND ADVISORY IN EFFECT UNTIL 4 PM PST THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN HANFORD HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM PST THIS AFTERNOON. * TIMING...THIS MORNING THROUGH THIS AFTERNOON. * WINDS...SOUTH 25 TO 40 MPH WITH GUSTS TO 55 MPH BELOW THE PASSES. * IMPACTS...DIFFICULTY DRIVING...ESPECIALLY FOR HIGH PROFILE VEHICLES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT WINDS OF 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ DS
1 follow-up statement
792 WWUS76 KHNX 182333 NPWHNX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HANFORD CA 333 PM PST FRI NOV 18 2016 CAZ095-190045- /O.EXP.KHNX.WI.Y.0037.000000T0000Z-161119T0000Z/ KERN COUNTY MOUNTAINS- INCLUDING THE CITIES OF...TEHACHAPI...LAKE ISABELLA 333 PM PST FRI NOV 18 2016 ...WIND ADVISORY WILL EXPIRE AT 4 PM PST THIS AFTERNOON... WIND GUSTS HAVE DROPPED BELOW 45 MPH ACROSS THE KERN COUNTY MOUNTAINS AND THE ADVISORY HAS BEEN ALLOWED TO EXPIRE. $$ JDB
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hanford, CA wrote its last area forecast discussion before this wind advisory went out at Nov 18, 3:49 AM PST, 4 hours 29 minutes earlier.
Area forecast discussion, Nov 18, 3:49 AM PST, 4 hours 29 minutes before
Area Forecast Discussion National Weather Service San Joaquin Valley - Hanford CA 349 AM PST Fri Nov 18 2016 .SYNOPSIS... A weather system is expected to impact the area over the weekend and into early next week. Dry conditions and seasonal temperatures are expected early next week. && .DISCUSSION... A cold morning for much of Central California as surface temperatures reach the freezing mark. The desert has a higher potential of reaching the freezing mark this morning. Therefore, will allow the hard freeze warning to remain in effect for the desert region. With temperatures reaching the freezing mark and dew points in the upper 20s to lower 30s across the San Joaquin Valley, the potential for fog development will remain low. While a few patches of fog could form before sunrise, the coverage will remain below the amount needed for an advisory. Furthermore, due to the temperature difference from the desert to the valley, a southeast winds have developed through the Tehachapi gap area this morning. Strong southeast winds will continue to blow this morning and could extend into the Bakersfield area during the day. Satellite IR imagery is showing a significant storm over the Eastern Pacific and heading for the Pacific Northwest. While satellite imagery is showing a mature storm already in progress, precip-water imagery is showing a surge of higher values wrapping around the storm. The fetch of higher moisture values will shift east with the cold front that is expected to hit California late Saturday. While not a significant value, enough moisture can be transported eastward on Saturday for a possible wet storm. Models place the cold frontal passage through California on Sunday. Until then, precipitation could linger over the region from later on Saturday through Sunday. Upper air analysis shows the energy from this storm splitting on arrival into Central California. Because of the splitting nature of the storm, precipitation over the district maybe light to moderate. While heavy precipitation may occur over very isolated locations, the bulk of the storm will remain in the light to moderate range. By Monday night, the storm will have pushed east and allowing a weak ridge to move into the area. Models then show growing certainty in having yet another storm hit Central California by the middle of next week. Models still showing timing and magnitude issues, yet certainty is growing on having a storm hit around the time mentioned. && .AVIATION...VFR conditions with mainly light and variable winds will prevail across the terminals for at least the next 24 hours. Medium confidence as a few terminals may briefly see MVFR visibility early this morning. && .AIR QUALITY ISSUES... On Friday November 18 2016... Firepalce/Wood Stove Burning Status is: No Burning Unless Registered in Fresno... Kern... Kings... Madera and Tulare Counties. Further information is available at Valleyair.org && .CERTAINTY... The level of certainty for days 1 and 2 is high. The level of certainty for days 3 through 7 is medium. Certainty levels include low...medium...and high. Please visit www.weather.gov/hnx/certainty.php for additional information an/or to provide feedback. && .HNX Watches/Warnings/Advisories... Hard Freeze Warning until 9 AM PST this morning for the Kern County Desert /CAZ098-099/. && public...Molina avn/fw...Bean synopsis...Molina weather.gov/hanford
The office that day
Everything else NWS Hanford, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 17, 4:07 PM PST | Hard Freeze Warning | HNX | 16 hr | |
| Nov 18, 2:26 PM PST | Winter Weather Advisory | HNX | 56 hr |
Nearby
Wind Advisories in California, 2016Every wind advisory in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.